Alert archive / Texas / Wind Advisories in 2018

Wind Advisory 12, NWS Lubbock, TX

April 3, 20188 counties in Texas

NWS Lubbock, TX issued this wind advisory at Apr 3, 2018, 8:58 AM CDT for 8 counties in Texas. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 3, 2018, 8:58 AM CDT (13:58 UTC)
Expired
Apr 3, 2018, 3:14 PM CDT
In force
6 hr
Issued by
NWS Lubbock, TX

Counties Briscoe County, TX, Childress County, TX, Cottle County, TX, Floyd County, TX, Hale County, TX, Hall County, TX, Motley County, TX, Swisher County, TX

The radar

The Lubbock radar (KLBB), 104 km from the middle of the area, began a volume at 13:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 2.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2018-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2018-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4093 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

108 
WWUS74 KLUB 031358
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
858 AM CDT Tue Apr 3 2018

TXZ023>026-029>032-032100-
/O.NEW.KLUB.WI.Y.0012.180403T1358Z-180403T2100Z/
Swisher-Briscoe-Hall-Childress-Hale-Floyd-Motley-Cottle-
Including the cities of Tulia, Happy, Silverton, Quitaque, 
Turkey, Memphis, Childress, Kirkland, Plainview, Hale Center, 
Floydada, Lockney, Matador, Roaring Springs, Paducah, and Cee Vee
858 AM CDT Tue Apr 3 2018

...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

The National Weather Service in Lubbock has issued a Wind
Advisory, which is in effect until 4 PM CDT this afternoon. 

* TIMING...through mid afternoon.

* WINDS...northerly 25 to 35 mph with gusts to 50 mph.

* IMPACTS...buffeting winds will impact travel. In addition, 
  local visibility restrictions from blowing dust may occur.

  PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph are
expected. Adjust travel and outdoor activities accordingly.

&&

$$
1 follow-up statement
421 
WWUS74 KLUB 032014
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
314 PM CDT Tue Apr 3 2018

TXZ023>026-029>032-032115-
/O.CAN.KLUB.WI.Y.0012.000000T0000Z-180403T2100Z/
Swisher-Briscoe-Hall-Childress-Hale-Floyd-Motley-Cottle-
Including the cities of Tulia, Happy, Silverton, Quitaque, 
Turkey, Memphis, Childress, Kirkland, Plainview, Hale Center, 
Floydada, Lockney, Matador, Roaring Springs, Paducah, and Cee Vee
314 PM CDT Tue Apr 3 2018

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Lubbock has cancelled the Wind
Advisory. 

Wind speeds will slowly lower mostly less than 30 mph late this
afternoon.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Apr 3, 6:11 AM CDT, 2 hours 47 minutes earlier.

Area forecast discussion, Apr 3, 6:11 AM CDT, 2 hours 47 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
611 AM CDT Tue Apr 3 2018

.AVIATION...
Cold front moving through the Panhandle will arrive at the
terminals not long after sunrise. Gusty north winds through the
day will diminsh with sunset. VFR conditions are expected through
the period.

&&

.PREV DISCUSSION... /issued 255 AM CDT Tue Apr 3 2018/

DISCUSSION...

As of 3 am the cold front was currently across southern Kansas
and is expected to enter the CWA around 12Z and clear the southern
counties by 18Z. Winds will shift to the north-northeast and
increase to 20-30 mph. Winds will stay breezy through the first
half of the night before decreasing and shifting to the east. A
light freeze is expected for areas on the Caprock tonight with
lows in the upper 20s to low 30s. Upper level flow will generally
be zonal through the rest of the week. Southwest surface flow will
return on Thursday and downsloping winds will help to warm
temperatures to the low 80s. A clipper system will move across the
Great Lakes on Thursday and will push a cold front south on
Friday dropping temperatures back to the upper 50s to low 60s. The
bulk of the moisture extending south from the low will stay over
northeast Texas, but there may be enough for a few showers and
thunderstorms in the Rolling Plains Friday afternoon and evening
with the front. The warm pattern returns again with southwest to
westerly flow on Sunday and temperatures back in the 80s.

FIRE WEATHER...

North-northeast winds will be gusty behind the front this morning,
generally 20-30 mph with gusts to 40 mph. Dewpoints will drop to the
low teens late afternoon, but by then the winds should be slacking
off. Strongest winds and lowest RH will be in the northeast part of
the area where ERC's have not recovered as much after last week's
rain. Went with a Fire Danger Statement for the northern Rolling
Plains for elevated fire weather conditions.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
None.
&&

08/07
Hazardous weather outlook, Apr 3, 3:03 AM CDT, 5 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
303 AM CDT Tue Apr 3 2018

TXZ021>044-040815-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-
Yoakum-Terry-Lynn-Garza-Kent-Stonewall-
303 AM CDT Tue Apr 3 2018

This Hazardous Weather Outlook is for the South Plains...Rolling
Plains and the far Southern Texas Panhandle.

.DAY ONE...Today and Tonight

North winds 20 to 30 mph and reactive humidity 10 to 20 percent
will lead to elevated fire weather conditions this afternoon. A
Fire Danger Statement is in effect for the eastern South Plains
and northern Rolling Plains.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

No hazardous weather is expected at this time.

Nearby

Wind Advisories in Texas, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.